Alert archive / Guam / Flash Flood Warnings in 2018

Flash Flood Warning 4, NWS Guam

August 19, 2018

NWS Guam issued this flash flood warning at Aug 19, 2018, 1:46 AM CDT. It took effect at Aug 19, 2018, 1:52 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2018, 1:46 AM CDT (06:46 UTC)
In effect from
Aug 19, 2018, 1:52 AM CDT
Expired
Aug 19, 2018, 4:45 AM CDT
In force
3 hr
Issued by
NWS Guam
Area
Storm-based polygon
Flood severity
None

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

433 
WGMY50 PGUM 190652
FFWGUM
GUC010-190945-
/O.NEW.PGUM.FF.W.0004.180819T0652Z-180819T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tiyan GU
446 PM ChST Sun Aug 19 2018

The National Weather Service in Tiyan Guam has issued a

* Flash Flood Warning for...
  Southern Guam  
  * Until 745 PM ChST.

* At 446 PM ChST, Doppler radar indicated heavy rain across the southern 
  mountains. Up to three inches of rain have already fallen.  Additional flash
  flooding is possible across the rest of southern Guam including Talofofo, 
  Inarajan, Merizo, and Umatac.  Flash flooding is expected to begin shortly.

Additional rainfall amounts of 1 to 3 inches are possible in the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 1325 14468 1328 14465 1340 14466 1339 14477
      1328 14476

$$

Nierenberg/Simpson

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 4:20 PM CDT, 9 hours 26 minutes earlier.

Area forecast discussion, Aug 18, 4:20 PM CDT, 9 hours 26 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
720 AM ChST Sun Aug 19 2018

.Marianas Synopsis..
Tropical Storm Cimaron was located about 520 miles east of Guam at
4 AM, moving west to west-northwest around 15 mph. A monsoon tail
can be seen on satellite imagery extending westward from the south
flank of the storm toward the Marianas. Radar shows scattered
showers developing in the Marianas waters. Winds are moderate from
the west, with 6 to 7 ft seas at Tanapag and Ritidian buoys.

&&

.Discussion...
The basic forecast is little changed, with slightly stronger winds
and the addition of locally heavy rain Monday and Monday night. But
the big picture is the same, with gusty winds, and numerous showers,
heavy at times, from this monsoon surge tonight through Monday night.

&&

.Marine/Surf...
Revamped the marine grids to remove east swell and replace it with
a more significant NNW swell. Primary swell is now southwest to
west through the next week, but diminishing the second half of this
week. Winds will peak Monday night at 25 kt, but could be a little
higher in far northern Saipan waters. The west swell is not high
enough by itself to produce high surf, but as wind waves rise to
6 to 8 feet, high surf should develop by Monday morning on west
facing reefs. Small Craft Advisory conditions should develop tonight.

&&

.Tropical Systems... As the sun rises this morning, visible satellite
imagery reveals that Cimaron is still sheared under 20-25 kt NE winds
aloft, exposing the northern half of the low-level circulation. The
storm may be veering a little left of model predictions, which could
pose a threat to Tinian and Saipan if it continues.

&&

.Eastern Micronesia and Chuuk...
Tropical Storm Cimaron, centered north of Chuuk near 15N152E,
continues WNW or NW toward the northern Mariana Islands. Isolated
showers and thunderstorms are found south of Cimaron across Chuuk
State. Drier weather is found across Pohnpei, Kosrae and Majuro.
Fair weather will build westward from Pohnpei to Chuuk by tonight. A
trade-wind disturbance southeast of Majuro will bring showers and
thunderstorms to Majuro and Kosrae tonight and Monday, and to Pohnpei
Tuesday and Chuuk on Wednesday as it weakens.

&&

.Western Micronesia Yap and Koror...
IR satellite shows isolated showers and thunderstorms firing up this
morning across Yap and Palau. The monsoon flow in the region will
strengthen in response to Tropical Storm Cimaron the next couple
days. Scattered showers are expected early next week at both
locations with relatively drier weather returning briefly Thursday.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...None.
Marianas Waters...None.

&&

Middlebrooke/M. Aydlett

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 11:42 PM CDTTropical Storm WatchGUM18 hr
Aug 19, 1:44 AM CDTSmall Craft AdvisoryGUM58 hr
Aug 19, 1:45 AM CDTRip Current StatementGUM71 hr
Aug 19, 1:45 AM CDTHigh Surf AdvisoryGUM71 hr
Aug 19, 5:38 PM CDTTropical Storm WarningGUM24 hr

Nearby

Flash Flood Warnings in Guam, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.